High Wind, St. Croix
- When
- April 7, 9:15 AM CST to 3:00 PM CST
- Where
- St. Croix forecast zone
- Measured
- 53 kt (61 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.034, -92.453 (the zone’s center; the record gives no point)
A strong surface low pressure system moved out of the southwestern US and into north central Minnesota by the early afternoon on the 7th. This system produced numerous wind gusts in the 55 to 60 mph range across portions of west central Wisconsin.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MPX wrote it up.
A strong surface low pressure system moved out of the southwestern US and into north central Minnesota by the early afternoon on the 7th. This system produced numerous wind gusts in the 55 to 60 mph range across portions of west central Wisconsin. A gust of 61 mph was measured at the Hager City airport. Some damages of note include a mobile home blown over on its side in Rock Elm (Pierce county), roof damage to a school in Prescott (Pierce county), signs ripped loose, siding damaged on a business, and a semi trailer blown off interstate 94 in Roberts (St. Croix County).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Apr 7, 8:12 AM CST, 1 hour 3 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
910 AM CDT FRI APR 6 2001
...UPDATE...
MESOSCALE HIGH WIND EVENT UNDERWAY ATTM ACRS S CNTRL MN...NOW MOVING
INTO SRN METRO AREA. KMPX 88D SHOWS NARROW TONGUE OF >64KT WINDS
JUST EAST OF UPPER CIRCULATION...ON EAST END OF ISOALLOBARIC
GRADIENT...AND WEST OF DRY SLOT. AREA COINCIDES WITH STEEPEST
1000-700MB LAPSE RATES. HAVE EXPANDED HIGH WIND WARNING
NEWD INTO SRN TWIN CITIES.
.MSP...HIGH WIND WARNING TODAY SOUTH CENTRAL...
MAINLY SOUTH OF A LINE FROM REDWOOD FALLS TO GAYLORD TO
SHAKOPEE.
WIND ADVISORY THIS AFTERNOON SOUTH OF LINE FROM
KAXN..KMGG..KO(EO...TO CHIPPEWA COUNTY WI.
DAVISWIZ014>016-023>028-071700- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 731 AM CDT SAT APR 7 2001 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WEST CENTRAL WISCONSIN THROUGH EARLY THIS AFTERNOON... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WEST CENTRAL WISCONSIN FROM LATE THIS MORNING THROUGH EARLY THIS AFTERNOON. A FEW STORMS COULD PRODUCE DAMAGING WINDS AND LARGE HAIL FROM BALSAM LAKE...BALDWIN AND ELLSWORTH ON EASTWARD THROUGH LADYSMITH...BLOOMER AND EAU CLAIRE. STRONG LOW PRESSURE WILL MOVE ACROSS CENTRAL MINNESOTA TODAY. SOUTHWEST WINDS IN ADVANCE OF THE LOW WILL BRING WARM AND HUMID AIR TO THE AREA...ALLOWING THE POSSIBILITY FOR STRONG TO SEVERE THUNDERSTORMS TO DEVELOP. PEOPLE ACROSS WEST CENTRAL WISCONSIN SHOULD STAY ALERT THROUGH EARLY THIS AFTERNOON ON THIS POTENTIAL SEVERE WEATHER THREAT. HILTBRAND
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
717 AM CST SAT APR 07 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0651 AM FAIRMONT MN NON TSTM WINDS
04/07/01 MARTIN 79 MPH NON TSTM WINDS.
POWER LINES
DOWN. SEMIS BLOWN OVER.
REPORTED BY LOCAL RADIO
STATION/OBSERVER.The national radar mosaic for the moment the first event began.
2 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2001Every state in 2001This day in weather historyWarnings in Wisconsin, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5241849, 5241850.